Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online
Ask a Urologist   »  

What is causing irritation near my urethra?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I had a uti that turn into the worse yeast infection for 8 weeks I tried many tubes of monistat then finally Dr. gave me diflucan but didn't work. Then gave me a stronger cream that seemed to work but I still had discomfort. Dr. said yeast was gone but that the skin is thin and gave me a steroid cream. The cream seemed to help the first few days then stopped. my vaginal area burns all the time and more so in the late afternoon. I try to drink lots of liquids but the output is minimal, or so it seems because I get a little relief if I pass a good amount of water. I have not had sex in 3 months since this started. What is causing this constant irritation and burning. It feels as if my vaginal area is really dry especially near the urethra area so I started using vaseline to keep it moisturized.
Posted Sun, 6 May 2012 in Urinary and Bladder Problems
Answered by Dr. Pragnesh Vachharajani 58 minutes later

Thanks for posting your query.

The problem that you have seems to be because of dry skin in that area.

I can understand that this a troublesome condition and irritating also. Your doctor is right the skin may be thin and has become raw.

This can happen due to repeated use of topical drugs for a longer period.

There is another possibility of changes in your skin of vagina due to hormonal deficiency at your age. As the age advances the female hormone level decreases and which in turn leads to changes in skin of this area.

My advise would be to continue with topical steroid prescribed, try urinary alkalizer which will make your urine alkaline and help in reducing burning sensation and also help you to reduce local burning and irritation too.

In case, things does not improve in a week or so, discuss with your doctor about option of local application of hormones. This works in most of the cases.

Apart from this maintain good local hygiene, wear loose clothes and you will be fine.

I hope this answers your query. In case of any doubts, I am available for follow up.

Above answer was peer-reviewed by
Follow-up: What is causing irritation near my urethra? 20 days later
It has been 4 weeks since my visit and the burning has not stopped and this is causing a lot of stress. I have been taking Ambien CR for about 6 months, every night and I see that one of the side effects is vaginitis. Although, I rely on the Ambien for sleep, could this be the cause of the vaginitis. My syptoms seem to start as a UTI, then a yeast infection but the burning never went away and at times it can be very intense. I am using the Clobestol that was prescribed but my skin still burns when it's applied. Vaseline helps a little and I'm also using KY lubicant to keep it moist but these only temporarily alleviate the burn but never get rid of it. I just started trying baking soda washes but it doesn't really work. So do you think I should stop taking Ambien? How long before I'll know if it is the Ambien that I'm having the vaginal reaction from. I am so miserable. I don't have sex with my husband for obvious reasons. I need help and answers.
Answered by Dr. Pragnesh Vachharajani 1 hour later

Good to hear from you again.

Please do not worry about Ambien CR that you are taking.

Ambien CR has no side effects like those you have mentioned.

The problem of Vaginitis and UTI are different, they are not related to Ambien CR intake.

You may as well continue taking Ambien CR.

I understand your problem, you need an examination by a Gynaecologist.

Please do get back to your treating doctor and get examined.

There might be a chronic underlying pathology, You will need to undergo some tests also.

Meanwhile, you can continue using Clobetasol, Vaseline and KY jelly.

I will be available for your follow up queries if any, Please do get back.

Wishing you speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor